Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

What are the side effects of Melatonin?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5155 Questions
Thanks. I have been taking 6mg Melatonin sporadically for several months. A few weeks ago I started taking it every night. I have noticed increased daytime drowsiness and a few days ago I was waiting in the car for my wife and when she came out she had a great deal of trouble awakening me. I was taken by ambulance to the ER......CT and MRI were reported as normal and all lab tests were normal. The whole episode was less that 30 minutes. I was wondering if the Melatonin could have caused this? I don't find any listing for side effects and was under the impression that it actually had few if any side effects. I also take HCTZ 25 mg and Lisinopril 40 mg each day and wondered if there had been reported any drug interaction between them and the Melatonin. I am a family physician and aside from the hypertension, I am in good health. YYYY@YYYY
Posted Mon, 10 Feb 2014 in Medicines and Side Effects
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: causes daytime sleepiness, dizziness and headaches Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this excessive daytime drowsiness. Melatonin has been reported to have as main side effects The most common melatonin side effects daytime sleepiness,dizziness and headaches. It is therefore not surprising that you experienced these while taking this drug. I will like you to read some more about this on the following webpage WWW.WWWW.WW I strongly recommend that you review the reasons of taking this drug and probably stop if the reasons are not too strong. There have not been any reported drug interaction between melatonin and HCT/lisinopril. I hope this addresses your query fully. Thank you so much for using our services and please feel free to ask for clarifications if need be. I wish you the best of health. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor